Cefdinir-Associated Myopericarditis

Read full text
Authors: Chirag Lodha, Bharath Subramanian, Matthew Bajaj, Patrick J Rogers, Eric J Basile, Luke R. Casals, Krunal Shukla, Jonathan Van Name, Afrin Naz
Cited by: 1
References: 6

Abstract

Cefdinir is a third-generation cephalosporin with a wide variety of indications and a strong safety profile. A 24-year-old man began taking cefdinir for an uncomplicated urinary tract infection. Two days later, he began experiencing pleuritic, sharp chest pain and diarrhea and was shown to have mildly elevated troponins. Due to the pleuritic nature of his chest pain improving when leaning forward, as well as elevated troponins and a new small pericardial effusion on echocardiogram, he was diagnosed with myopericarditis thought to be secondary to cefdinir. Cefdinir was subsequently held with diarrhea and chest pain improving shortly afterwards. He was started on ibuprofen 600mg TID for two weeks, as well as colchicine 0.5mg daily for six weeks. The patient finished his treatment regimen and does not endorse recurrence of his chest pain or any symptoms of heart failure, such as orthopnea, lower extremity edema, or shortness of breath.

Fields of Study & Subjects

Pericarditis and Cardiac Tamponade Antibiotics Pharmacokinetics and Efficacy Infective Endocarditis Diagnosis and Management

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
1
Pages
e102427–e102427
Publication date
27 January 2026
Language
EN